Alert archive / New York / Wind Advisories in 2025

Wind Advisory 20, NWS Albany, NY

November 16, 2025Northwest Hills Planning Region, Connecticut; 12 counties in New York; Berkshire County, Massachusetts

NWS Albany, NY issued this wind advisory at Nov 16, 2025, 11:48 AM EST for Northwest Hills Planning Region, Connecticut; 12 counties in New York; Berkshire County, Massachusetts. It took effect at Nov 16, 2025, 12:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2025, 11:48 AM EST (16:48 UTC)
In effect from
Nov 16, 2025, 12:00 PM EST
Expired
Nov 16, 2025, 9:39 PM EST
In force
10 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 8 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

925 
WWUS71 KALY 161648
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
1148 AM EST Sun Nov 16 2025

MAZ001-025-NYZ047-048-051-058-063-170600-
/O.NEW.KALY.WI.Y.0020.251116T1700Z-251117T0600Z/
Northern Berkshire-Southern Berkshire-Schoharie-Western
Schenectady-Western Albany-Western Greene-Western Ulster-
Including the cities of Kerhonkson, Hancock, Florida, Pittsfield,
West Hurley, Duanesburg, Cobleskill, Sundown, North Adams, South
Egremont, Windham, Tannersville, Delanson, Sandisfield, Preston
Hollow, Westerlo, Mariaville, Breakabeen, Prattsville,
Ellenville, Gilboa, Knox, Woodstock, Middleburgh, North Blenheim,
Livingstonville, Hunter, Napanoch, Berne, Altamont, Jefferson,
Great Barrington, West Shokan, and Dalton
1148 AM EST Sun Nov 16 2025

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts around 45 to 50 mph 
  are expected.

* WHERE...In Massachusetts, Northern Berkshire and Southern 
  Berkshire Counties. In New York, Schoharie, Western Albany, 
  Western Greene, Western Schenectady, and Western Ulster Counties.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

PS
2 follow-up statements
868 
WWUS71 KALY 161903
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
203 PM EST Sun Nov 16 2025

CTZ001-013-NYZ038>040-049-050-052>054-059>061-064>066-082-170600-
/O.EXA.KALY.WI.Y.0020.000000T0000Z-251117T0600Z/
Northern Litchfield-Southern Litchfield-Southern Herkimer-
Southern Fulton-Montgomery-Eastern Schenectady-Southern Saratoga-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-Eastern
Greene-Western Columbia-Eastern Columbia-Eastern Ulster-Western
Dutchess-Eastern Dutchess-Northern Fulton-
Including the cities of Gloversville, Catskill, Frankfort, Cairo,
Amsterdam, Pawling, Hoosick Falls, New Milford, New Lebanon,
Torrington, Ballston Spa, Thomaston, Kingston, Waterford,
Herkimer, Gaylordsville, Poughkeepsie, Athens, Ilion, Troy, Pine
Plains, Coxsackie, Schenectady, Johnstown, Stanfordville, Caroga
Lake, Mechanicville, Amenia, Terryville, Eagle Bridge, New Paltz,
Mohawk, Jefferson Heights, Rotterdam, Arlington, Beacon,
Wingdale, Burnt Hills, Oakville, Little Falls, Berlin, Millbrook,
Albany, Dolgeville, Dover Plains, Clifton Park, Hudson, and
Stephentown
203 PM EST Sun Nov 16 2025

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts around 45 to 50 mph 
  are expected.

* WHERE...Portions of northwestern Connecticut and east central and 
  eastern New York.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MAZ001-025-NYZ047-048-051-058-063-170600-
/O.CON.KALY.WI.Y.0020.000000T0000Z-251117T0600Z/
Northern Berkshire-Southern Berkshire-Schoharie-Western
Schenectady-Western Albany-Western Greene-Western Ulster-
Including the cities of Kerhonkson, Hancock, Florida, Pittsfield,
West Hurley, Duanesburg, Cobleskill, Sundown, North Adams, South
Egremont, Windham, Tannersville, Delanson, Sandisfield, Preston
Hollow, Westerlo, Mariaville, Breakabeen, Prattsville,
Ellenville, Gilboa, Knox, Woodstock, Middleburgh, North Blenheim,
Livingstonville, Hunter, Napanoch, Berne, Altamont, Jefferson,
Great Barrington, West Shokan, and Dalton
203 PM EST Sun Nov 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts around 45 to 50 mph 
  are expected.

* WHERE...In Massachusetts, Northern Berkshire and Southern 
  Berkshire Counties. In New York, Schoharie, Western Albany, 
  Western Greene, Western Schenectady, and Western Ulster Counties.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

PS
267 
WWUS71 KALY 170239
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
939 PM EST Sun Nov 16 2025

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-082-170345-
/O.CAN.KALY.WI.Y.0020.000000T0000Z-251117T0600Z/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Schoharie-Western Schenectady-Eastern Schenectady-Southern
Saratoga-Western Albany-Eastern Albany-Western Rensselaer-Eastern
Rensselaer-Western Greene-Eastern Greene-Western Columbia-Eastern
Columbia-Western Ulster-Eastern Ulster-Western Dutchess-Eastern
Dutchess-Northern Fulton-
Including the cities of Eagle Bridge, Mohawk, Stanfordville,
Cairo, Dover Plains, Waterford, Gaylordsville, West Shokan,
Ellenville, Stephentown, Dalton, Johnstown, Mechanicville,
Dolgeville, Terryville, Sundown, North Adams, Kerhonkson, Hoosick
Falls, Gilboa, Altamont, Catskill, Jefferson Heights, Preston
Hollow, Florida, Clifton Park, Berne, Torrington, Millbrook,
Athens, Ilion, Frankfort, Napanoch, Herkimer, Middleburgh,
Coxsackie, Tannersville, Delanson, Thomaston, Beacon, West
Hurley, Woodstock, Little Falls, Berlin, Kingston, Prattsville,
Troy, Burnt Hills, Hunter, Pittsfield, Pawling, North Blenheim,
Ballston Spa, Duanesburg, New Lebanon, Arlington, Rotterdam,
Hancock, Albany, Amsterdam, Breakabeen, Amenia, Gloversville,
Cobleskill, Windham, Wingdale, Pine Plains, Westerlo, Mariaville,
Sandisfield, Livingstonville, Hudson, Jefferson, Schenectady,
South Egremont, Great Barrington, Knox, Caroga Lake,
Poughkeepsie, New Paltz, Oakville, and New Milford
939 PM EST Sun Nov 16 2025

...WIND ADVISORY IS CANCELLED...

Although it will remain breezy overnight, the threat for widespread 
wind gusts up to 50 mph has ended.

$$

KSL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Nov 16, 6:57 AM EST, 4 hours 51 minutes earlier.

Area forecast discussion, Nov 16, 6:57 AM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
657 AM EST Sun Nov 16 2025

.SYNOPSIS...
Blustery and turning cooler today and tomorrow with lake effect
and upslope snow showers. The highest snowfall amounts
resulting in hazardous travel conditions are expected in the
western and southern Adirondacks as well as the southern Green
Mountains. Then, high pressure takes control for the middle of
the week before temperatures trend milder for the end of the
week ahead of our next disturbance.

&&

.SHORT TERM /THROUGH TONIGHT/...
Key Message:

- Winter Storm Warnings and Winter Weather Advisories go into
  effect today starting at 10 AM and 1PM for the western and
  southern Adirondacks and southern Greens given high confidence
  for lake effect/upslope snow ranging from 6 to 14 inches. The
  combination of moderate to heavy snow and gusty winds can
  lead to reduced visibility and hazardous travel.

- There is a 50 to 90% chance for 24 hour maximum wind gusts
  today through tomorrow to exceed 40mph mainly down the Mohawk
  Valley, Greater Capital District into western MA. If
  confidence in wind gusts exceeding 46mph increases, a wind
  advisory may be needed.

Discussion:

Winds have shifted to the west across eastern NY and western New
England early this morning and winds have become gusty,
signifying that the cold front has pushed through. However, the
true air mass change is still displaced to our west over
southern Canada and we are waking up to rather mild
temperatures this morning in the mid to upper 40s (mid-30s in
the southern Adirondacks). We remain in what is left of the warm
sector until about midday so incoming lake effect and cold air
advection driven showers will fall as plain rain outside of the
Adirondacks where temperatures are cold enough to support snow.
Near or shortly after 18 UTC, the gusty northwest winds will
finally usher in the cooler air mass resulting in temperatures
decreasing through the afternoon. Sustained winds will range 10
to 20mph today with wind gusts peaking between 30 to 45mph this
afternoon. Confidence remains high for the strongest winds to be
focused in the Mohawk Valley into the Capital District and
western MA due to channeling effects; however, given incoming
stratus clouds and lake effect and upslope rain to snow showers
through the afternoon, the mixing depths could be low enough to
limit the potential for gusts to exceed 46mph (wind advisory
criteria). Probabilistic guidance still shows 50 to 90% chance
for gusts to exceed 40mph but concerns about the effects of
clouds/snow showers limits confidence enough to hold off on a
wind advisory. The strongest winds are expected this afternoon
into this evening once the parent shortwave and its associated
trough axis swings through and the true colder air mass tracks
overhead, steepening lapse rates. With incoming 850hPa
isotherms ranging -8C to -10C and passing over Lake Ontario
where lake water temperatures are still around +10C, the +18C to
+20C delta-T will be more than sufficient to elicit a lake
effect response that continues well into the afternoon and
tonight. In fact, the colder air mass, broad troughing aloft and
west to northwest flow extending from the Great Lakes into the
Northeast will also support a multi-lake connection from the
Georgian Bay.

Once the parent shortwave and trough axis tracks through this
afternoon and 500 hPa isotherms drop to -28C to -30C in its
wake, lapse rates will steepen further supporting stronger lake
effect bands/squalls and heavier upslope snow. Given the west-
northwest wind shift behind the trough axis, lake effect bands
look to be directed south of the Mohawk Valley/I-90 corridor and
focus more into the northern/eastern Catskills. High res
guidance including the RGEM and 3km NAM show the multi-lake
connection and high inversion heights supporting an impressive
single lake band this evening extending well inland off Lake
Ontario directed right into the eastern Catskills. Moderate
instability on forecast soundings and strong forcing
intercepting the DGZ should support moderate snowfall rates up
to 0.5"/hr per the HREF but this band is not very long lived and
weakens by Midnight. As winds back further to the northwest
overnight, the fetch off Lake Ontario weakens and lake bands
become more fragmented. 1-3 inches of snow expected in the
northern/eastern Catskills overnight including the sawtooth area
of southern Herkimer County. Should lake bands extend further
east, coatings of snow could even be found in valley areas.

The persistent strong west to northwest winds through tomorrow
will favor a long duration upslope snow event along the western
Adirondacks and the spine of the southern Greens where the
highest totals are expected and where we issued winter storm
warnings/advisories through tomorrow evening. Latest HREF even
shows potential for moderate snowfall rates up to 0.50 to
0.75"/hr at times this P.M through tonight. Gusty winds and
persistent snow will result in reduced visibility and potential
hazardous travel. Motorists should drive cautiously if
traveling. It was a close call whether to issue a winter storm
warning in the southern Greens where we have 48hr snowfall close
to 6-8" near/above 2000ft but held off given the long duration
of the event (albeit most of the snow falls through tonight).

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Key Message:

- Upslope snow persists into Monday but gradually weakens
through the day.

- Next chance for widespread precipitation looks to hold off
  until Friday into Saturday. Low confidence for brief wintry
  mix at the onset before confidence increases for mainly plain
  rain for most of the region.

Discussion:

Our clipper deepens to ~975hPa by Monday and stalls in the
Canadian Maritimes with high pressure from the MS/TN valley
building northeastward, maintaining the cold air advection and
tight sfc pressure gradient/gusty winds. However, the northwest
wind shift should weaken lake effect snow showers through the
day as we lose the multi-lake connection. Upslope snow showers
in the western Adirondacks and southerns Greens continues into
the morning hours but gradually weakens through the afternoon.
While moderate to 30-60% probabilities for gusts greater than
30mph continue through the morning, probabilities weaken through
the afternoon. With the heart of the chilly air mass overhead,
high temperatures will likely fall below normal and there is at
least a 60% chance that most fail to exceed 40 degrees. Combined
with the gusty winds, it will feel even chiller. Upslope snow
should finally weakens initially in the southern Greens Monday
P.M before ending in the western Adirondacks as inversion
heights drop.

Tuesday through Thursday should feature mainly dry conditions as
high pressure builds overnight but temperatures remain near to
slightly below normal. Temperatures trends milder for Friday as
our next disturbance approaches from the Great Lakes. There
remains discrepancies on the overall track of the incoming sfc
low but there is low to moderate confidence in widespread
precipitation overspreading the region Friday into Saturday.
Depending on the timing and thermal profiles, the initial onset
of precipitation could feature brief wintry mix before
transitioning to plain rain but not enough confidence to include
wintry mix in the forecast at this time.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Through 12z Monday...VFR to MVFR conditions prevail this morning as
a cold front begins to make its way through the region. Dry air
entraining into the system has led to breaks in cloud cover, as
early seen on latest infrared satellite imagery. Latest radar scans
show lake effect showers already streaming into the region, but no
terminal is being impacted as of yet.

Gradual improvements to widespread VFR conditions are expected
throughout the morning outside of KPSF which should hold onto their
MVFR ceiling throughout much of the period courtesy of upslope flow.
However, MVFR and even possibly IFR conditions could be met at times
this afternoon and tonight with any passing snow showers. KALB and
KPSF have the highest probabilities of IFR conditions being met
through reduced visibilities and possibly through lowered ceilings
within snow showers, but KGFL could see at least MVFR conditions due
to a lighter passing shower this afternoon. KPOU should remain
within VFR conditions now through much of, if not the entire 12z
cycle as lake effect precipitation and clouds avoid drifting that
far south.

Winds have already begun to pick up out of the northwest and will
continue to increase throughout the day. Sustained speeds will range
from 15 to 25 kt with gusts ranging from 20 to 35 kt.

Outlook...

Sunday Night: Moderate Operational Impact. Breezy. Chance of SN.
Monday: Moderate Operational Impact. Windy With Gusts To 30 kts. NO SIG WX.
Monday Night: Low Operational Impact. Breezy. NO SIG WX.
Tuesday: Low Operational Impact. Breezy. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Winter Storm Warning from 10 AM this morning to 7 PM EST
     Monday for NYZ032.
     Winter Weather Advisory from 10 AM this morning to 7 PM EST
     Monday for NYZ033.
MA...None.
VT...Winter Weather Advisory from 1 PM this afternoon to 7 PM EST
     Monday for VTZ013-014.

&&

SYNOPSIS...31
SHORT TERM...31
LONG TERM...31
AVIATION...37

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 12:59 AM ESTWinter Storm WarningALYHerkimer36 hr
Nov 16, 12:59 AM ESTWinter Weather AdvisoryALYHamilton36 hr

Nearby

Wind Advisories in New York, 2025Wind Advisories in Connecticut, 2025Wind Advisories in Massachusetts, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.